Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 4, NWS Riverton, WY

April 13, 2010Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 13, 2010, 12:18 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 13, 2010, 6:00 AM MDT. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2010, 12:18 AM MDT (06:18 UTC)
In effect from
Apr 13, 2010, 6:00 AM MDT
Expired
Apr 13, 2010, 6:00 PM MDT
In force
12 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:24 PM MDTSNOW 118 W Lander, WYHOBBS PARK SNOTEL
Apr 13, 5:24 PM MDTSNOW 219 Ssw Lander, WYDEER PARK SNOTEL
Apr 13, 5:25 PM MDTSNOW 16 Wsw Dubois, WYLITTLE WARM SNOTEL
Apr 13, 5:25 PM MDTSNOW 226 Nw Lander, WYST. LAWRENCE ALT SNOTEL
Apr 13, 5:25 PM MDTSNOW 27 Nw Atlantic City, WYSOUTH PASS SNOTEL
Apr 13, 5:27 PM MDTSNOW 311 N Dubois, WYBURROUGHS CREEK SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3607 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS75 KRIW 130618
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1218 AM MDT TUE APR 13 2010

...VERY STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING 
TODAY...

.A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING TODAY AND
INTO SOUTHERN MONTANA THIS EVENING. A STRONG SURFACE PRESSURE
GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS JUST ABOVE
THE SURFACE TO CREATE VERY STRONG IF NOT DAMAGING WINDS. THE AREA
FROM BEAVER RIM OVER TO JEFFREY CITY AND THE LOWER ELEVATIONS OF
NATRONA COUNTY WILL BE IMPACTED. TRAVELERS SHOULD CHECK THE WIND
OBSERVATIONS BEFORE TRAVELING TODAY.

WYZ019-132100-
/O.UPG.KRIW.HW.A.0006.100413T0900Z-100414T0000Z/
/O.NEW.KRIW.HW.W.0004.100413T1200Z-100414T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1218 AM MDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WIND WILL INCREASE THIS MORNING
  WITH THE STRONGEST WIND SPEEDS FROM MID MORNING UNTIL LATE
  AFTERNOON.

* WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL PREVAIL WITH GUSTS
  BETWEEN 60 AND 70 MPH.

* IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG
  CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE IMPACTED
  BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES SHOULD USE
  EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-132100-
/O.UPG.KRIW.HW.A.0006.100413T1500Z-100414T0000Z/
/O.NEW.KRIW.HW.W.0004.100413T1500Z-100414T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1218 AM MDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WIND WILL INCREASE THIS MORNING
  IN THE LOWER ELEVATIONS OF NATRONA COUNTY. HIGH WIND SPEEDS WILL
  OCCUR FROM LATE MORNING THROUGH THE AFTERNOON HOURS.

* WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH GUSTS
  OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE POSSIBLE
  ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF CASPER.

* IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS
  220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
103 
WWUS75 KRIW 131754
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1154 AM MDT TUE APR 13 2010

...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL
WYOMING THROUGH THIS AFTERNOON...

.A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING THIS
AFTERNOON AND INTO SOUTHERN MONTANA THIS EVENING. A STRONG
SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG
WINDS JUST ABOVE THE SURFACE TO CREATE VERY STRONG IF NOT DAMAGING
WINDS. THE AREA FROM BEAVER RIM OVER TO JEFFREY CITY AND THE LOWER
ELEVATIONS OF NATRONA COUNTY WILL BE IMPACTED. TRAVELERS SHOULD
CHECK THE WIND OBSERVATIONS BEFORE TRAVELING TODAY.

WYZ019-140000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1154 AM MDT TUE APR 13 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL CONTINUE THIS
  AFTERNOON WITH GUSTS BETWEEN 60 AND 70 MPH.

* IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG 
  CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE 
  IMPACTED BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES 
  SHOULD USE EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-140000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1154 AM MDT TUE APR 13 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE
  AFTERNOON HOURS. WINDS OF 35 TO 50 MPH HAVE BEEN COMMON ACROSS
  THE AREA TODAY. THE HILAND WIND SENSOR HAS BEEN SUSTAINED AT
  HIGH WIND CRITERIA SINCE 10 AM. THESE STRONG WINDS WILL CONTINUE
  THROUGH THE AFTERNOON.

* WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH 
  GUSTS OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE 
  POSSIBLE ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF 
  CASPER. 

* IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS 
  220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTREME 
  CAUTION TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
500 
WWUS75 KRIW 132007
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
207 PM MDT TUE APR 13 2010

...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL
WYOMING THROUGH THIS AFTERNOON...
...HIGH WINDS MAY ALSO DEVELOP ALONG THE CODY FOOTHILLS LATE
TONIGHT THROUGH WEDNESDAY MORNING...

.A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING THIS
AFTERNOON AND INTO SOUTHERN MONTANA THIS EVENING. A STRONG
SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG
WINDS JUST ABOVE THE SURFACE TO CREATE VERY STRONG IF NOT
DAMAGING WINDS. THE AREA FROM BEAVER RIM OVER TO JEFFREY CITY AND
THE LOWER ELEVATIONS OF NATRONA COUNTY WILL BE IMPACTED.
TRAVELERS SHOULD CHECK THE WIND OBSERVATIONS BEFORE TRAVELING
TODAY. VERY STRONG AND POTENTIALLY DAMAGING WINDS MAY ALSO DEVELOP
ALONG THE CODY FOOTHILLS LATE TONIGHT THROUGH WEDNESDAY MORNING.

WYZ019-140000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
207 PM MDT TUE APR 13 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL CONTINUE THIS 
  AFTERNOON WITH GUSTS BETWEEN 60 AND 70 MPH. 

* IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG 
  CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE 
  IMPACTED BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES 
  SHOULD USE EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-140000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
207 PM MDT TUE APR 13 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH 
  THE AFTERNOON HOURS. WINDS OF 35 TO 50 MPH HAVE BEEN COMMON 
  ACROSS THE AREA TODAY. THE HILAND WIND SENSOR HAS BEEN 
  SUSTAINED AT HIGH WIND CRITERIA SINCE 10 AM. THESE STRONG 
  WINDS WILL CONTINUE THROUGH THE AFTERNOON. 

* WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH 
  GUSTS OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE 
  POSSIBLE ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF 
  CASPER. 

* IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS 
  220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTREME 
  CAUTION TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-140000-
/O.NEW.KRIW.HW.A.0007.100414T0900Z-100414T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
207 PM MDT TUE APR 13 2010

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* SUMMARY AND TIMING...THE COMBINATION OF VERY STRONG MOUNTAIN TOP
  WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT BETWEEN
  NORTHERN WYOMING AND SOUTHERN WYOMING MAY LEAD TO HIGH WINDS
  ACROSS THE CODY FOOTHILLS BETWEEN 3 AM AND NOON WEDNESDAY.

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE
  POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE ALONG CLARKS FORK
  CANYON ROAD NEAR CLARK. 

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 MAY EXPERIENCE VERY
  STRONG AND POTENTIALLY DANGEROUS CROSSWINDS DURING THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SKRBAC
977 
WWUS75 KRIW 132356
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
556 PM MDT TUE APR 13 2010


WYZ019-140100-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
556 PM MDT TUE APR 13 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

A WEST TO SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
OCCUR THIS EVENING. THE THREAT FOR HIGH WIND HAS PASSED AND THUS
THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT.

$$

WYZ020-140100-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
556 PM MDT TUE APR 13 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

A WEST TO SOUTHWEST WIND OF 20 TO 30 MPH WITH SOME GUSTS AROUND 40
MPH WILL OCCUR THIS EVENING...BEFORE DECREASING BY MIDNIGHT. THE
THREAT FOR HIGH WIND HAS PASSED AND THUS THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE AT 6 PM MDT.

$$

WYZ003-140900-
/O.CON.KRIW.HW.A.0007.100414T0900Z-100414T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
556 PM MDT TUE APR 13 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY
THROUGH WEDNESDAY MORNING. 

* SUMMARY AND TIMING...THE COMBINATION OF VERY STRONG MOUNTAIN 
  TOP WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT BETWEEN 
  NORTHERN WYOMING AND SOUTHERN WYOMING MAY LEAD TO HIGH WINDS 
  ACROSS THE CODY FOOTHILLS BETWEEN 3 AM AND NOON WEDNESDAY. 

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE 
  POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE ALONG CLARKS FORK 
  CANYON ROAD NEAR CLARK. 

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 MAY EXPERIENCE VERY 
  STRONG AND POTENTIALLY DANGEROUS CROSSWINDS DURING THIS EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 12, 2:17 PM MDT, 10 hours 1 minute earlier.

Area forecast discussion, Apr 12, 2:17 PM MDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
217 PM MDT MON APR 12 2010

SHORT TERM...TONIGHT THROUGH THURSDAY
STORM SYSTEM IS MOVING SLOWLY ACROSS NRN CA ATTM BUT THIS SHOULD
ACCELERATE TONIGHT AS STRONG SHORTWAVE AND ASSOCIATED JET STREAK
ROUND THE BASE AND ALLOW THE LOW TO REDEVELOP FURTHER EAST. STILL
LOOKS LIKE THE TRACK WILL BE ACROSS THE NW HALF OF THE AREA WITH
THE MID LEVEL CIRCULATION TRACKING FROM THE UPPER GREEN TO THE BIG
HORN BASIN LATER TONIGHT INTO MIDDAY TUESDAY. JET STREAK AND
INCREASING QG FORCING MOVES INTO THE WEST AND CENTRAL ZONES THIS
EVENING WITH THE BAROCLINIC BOUNDARY MOVING SLOWLY INTO THE FAR
WEST. SHOULD SEE RAPID DETERIORATION IN THE WEST THIS EVENING AND
ALSO IN A SWATH ACROSS OUR ERN ZONES AS SHOWS DEVELOP ALONG THE
NOSE OF THIS JET STREAK AND APPROACHING VORT MAX. MID LEVEL FROPA
MOVES THROUGH THE RED DESERT LATER TONIGHT WITH A RAPID INCREASE
IN H8-H7 WIND SPEEDS. AT THE SAME TIME...THE SURFACE LOW SHOULD
INTENSIFY BETWEEN THE WIND RIVER BASIN OR BIG HORN BASIN SETTING
UP A STRONG S TO N PRESSURE GRADIENT ACROSS THE WIND CORRIDOR.
SHOULD SEE A BRIEF LULL IN THE GUSTY WINDS NOTED CURRENTLY AND
THEN A RAPID INCREASE BETWEEN 06 TO 09Z LEADING TO POTENTIAL HIGH
WINDS AFTER 3 AM. WIDESPREAD 50-55KT H7 WINDS SHOULD STAY COUPLED
DURING THE DAY AND GRADUALLY VEER TO THE SW AS THE SURFACE LOW
MOVES INTO NE WYO. WHEN THESE WINDS VEER TO THE SW BETWEEN 12 AND
15Z...THE STRONGER WINDS SHOULD DEVELOP RAPIDLY AROUND CASPER AND
THE LOWER ELEVATIONS OF NATRONA COUNTY. WILL LET THE EVENING CREW
MAKE THE FINAL CALL ON UPGRADING THESE.

IN THE WEST...SHOULD SEE RAIN THE VALLEYS THIS EVENING...GRADUALLY
CHANGING TO SNOW IN THE EARLY MORNING HOURS. COULD SEE A BRIEF
PERIOD OF HEAVY WET SNOW TUESDAY MORNING...ESPECIALLY IN THE
JACKSON VALLEY. MAY EVENTUALLY NEED AN ADVISORY THERE BUT TOUGH
CALL. ALSO SOME BRIEF THREAT IN THE NRN STAR VALLEY AND SALT
WYOMING RANGES BUT DURATION IN QUESTION. NW MTNS LOOK LIKE A SOLID
ADVISORY WITH THE HEAVIEST SNOW CENTERED ON THE 12 TO 18Z TUESDAY
TIMEFRAME WHEN BEST FORCING AND OROGRAPHICS OCCUR. THE RED DESERT
SHOULD SEE SOME SNOW SHOWERS AT TIMES ALONG WITH WINDY TO VERY
WINDY CONDITIONS TUESDAY. THE CODY FOOTHILLS WILL ALSO HAVE TO BE
WATCHED FOR RAIN CHANGING TO SNOW TUESDAY MORNING. CONDITIONS WILL
IMPROVE TUESDAY NIGHT WITH A GENERALLY DRY WSW FLOW WEDNESDAY
THROUGH THURSDAY WITH QUICKLY MODERATING TEMPERATURES.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE FORECAST
AREA THURSDAY/THURSDAY EVE...IN RESPONSE TO A SHORTWAVE TROUGH
PUSHING OUT OF SOUTHERN CANADA INTO NORTHERN PLAINS/UPPER MIDWEST.
THIS FRONT WILL HAVE LITTLE MOISTURE TO WORK WITH...AND HEIGHTS
WILL BE INCREASING THURSDAY WITH UPPER RIDGE BUILDING INTO THE
REGION. THUS...A MAINLY DRY DAY IS EXPECTED THURSDAY. SOUTHWEST
FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE AREA ON FRIDAY...AS THE
RIDGE AXIS SHIFTS EAST INTO THE PLAINS...WITH 700 MB TEMPS WARMING
2-4 DEG CELSIUS. HOWEVER...THE LOW LEVELS WILL PROBABLY STILL BE
INFLUENCED BY THE FRONTAL PASSAGE ON THURSDAY...WITH AN EASTERLY
COMPONENT ON FRIDAY...WHICH SHOULD KEEP TEMPS A BIT COOLER THAN
WHAT WOULD EXPECTED WITH 700 MB TEMPS BETWEEN 0 AND 5 DEG CELSIUS.
AFTER FRIDAY...THE MEDIUM RANGE MODELS HAVE SIGNIFICANT
DIFFERENCES. THEY ARE HAVING PROBLEMS HANDLING AN UPPER LOW OFF
THE PACIFIC NORTHWEST THURSDAY/FRIDAY...AND THE ENERGY SWINGING
THROUGH IT. THEY ALL HAVE SOME ENERGY IN THE SOUTHWEST FLOW
APPROACHING THE AREA FRIDAY NIGHT...BUT THE 00Z ECMWF CUTS THIS
ENERGY OFF ACROSS THE DESERT SOUTHWEST FRIDAY NIGHT...WHILE THE
00Z GFS CUTS THE ENERGY OFF ACROSS WYOMING LATE FRIDAY
NIGHT/SATURDAY. THE GEM/UKMET PUSHES THE SHORTWAVE NORTHEAST
ACROSS THE AREA...WITHOUT CLOSING IT OFF. THE 00Z GFS THEN SLOWLY
DRIFTS THIS UPPER LOW EASTWARD INTO THE PLAINS THROUGH
SUNDAY...WHILE THE 00Z ECMWF MOVES THE UPPER LOW SLOWLY EAST
ACROSS ARIZONA AND NEW MEXICO DURING THE WEEKEND...WITH PERHAPS
SOME WEAK TROUGHING AFFECTING THE AREA IN THE NORTHERN STREAM. DUE
TO THIS UNCERTAINTY...HAVE BROAD BRUSH POPS...MAINLY SLIGHT FROM FRIDAY
NIGHT THROUGH SUNDAY. CURRENT THINKING IS THAT THE WEATHER THIS
UPCOMING WEEKEND WILL NOT BE AS INCLEMENT AS THE GFS...BUT ALL
MODELS HINT AT THE AREA HAVING A CHANCE FOR SOME PRECIPITATION.
TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE GENERALLY ABOVE
AVERAGE.

AVIATION...
A PACIFIC STORM SYSTEM WILL IMPACT WESTERN AND CENTRAL WYOMING
TONIGHT AND TUESDAY.  OVER WESTERN WYOMING...RAIN SHOWERS AND
MOUNTAIN SNOW SHOWERS WILL DEVELOP THIS EVENING...WITH VALLEY RAIN
TURNING TO SNOW BETWEEN 06Z AND 12Z.  THE SNOW WILL BECOME
WIDESPREAD AND POTENTIALLY HEAVY AT TIMES...WITH AREAS OF MVFR AND
LOCAL IFR VSBYS AND CIGS.  THE SNOW WILL BEGIN TO LIGHTEN UP LATE
TUESDAY MORNING AND AFTERNOON.  THE UPPER GREEN AND SWEETWATER
COUNTY WILL SEE LIGHTER ACTIVITY...WITH THE SNOW ENDING BY LATE
MORNING.  SOUTH TO WEST WINDS WILL INCREASE TUESDAY.

OVER THE EAST...ISOLD TO SCT LIGHT RAIN SHOWERS WILL MOVE IN THIS
EVENING...WITH BANDS OF MORE NUMEROUS AND INTENSE SHOWERS SETTING UP
OVER NATRONA AND PARK COUNTIES.  THE RAIN WILL BE PREDOMINANT AROUND
KCOD FOR MUCH LATE TONIGHT AND TUESDAY.  CIGS WILL BE MAINLY
MVFR...WITH LOCALLY MVFR VSBYS.  SOUTHWEST WINDS WILL INCREASE
TUESDAY ACROSS THE AREA...POSSIBLY BECOMING QUITE STRONG OVER
EASTERN FREMONT COUNTY AND NATRONA COUNTY.

FIRE WEATHER...
A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT INTO TUESDAY.
WIDESPREAD SNOW WILL DEVELOP ACROSS THE WEST OVERNIGHT AND
CONTINUE TUESDAY. STRONG TO POTENTIALLY HIGH WINDS WILL DEVELOP
ACROSS THE CENTRAL ZONES...ESPECIALLY FROM THE RED DESERT OVER TO
CASPER. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO MOVE NORTH
ACROSS AREAS EAST OF THE DIVIDE TONIGHT. SHOWERS WILL END TUESDAY
NIGHT AND WINDS WILL GRADUALLY DECREASE IN MOST AREAS.
HOWEVER...STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS LATE
TUESDAY NIGHT AND WEDNESDAY MORNING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
TUESDAY WYZ001-002-012.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
WYZ019.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
WYZ020.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 12, 2:49 PM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT MON APR 12 2010

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
249 PM MDT MON APR 12 2010

...HIGH WIND WATCH FOR SOUTHEAST FREMONT COUNTY AND MUCH OF NATRONA
COUNTY FOR TUESDAY...

...WINTER WEATHER ADVISORY FOR THE TETONS...GROS VENTRES...
YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS FROM MIDNIGHT
THROUGH 6 PM TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL BRING ISOLATED THUNDERSTORMS TO WEST
CENTRAL AND NORTHWEST WYOMING THIS AFTERNOON...AND A SLIGHT CHANCE
OF THUNDERSTORMS TO MUCH OF CENTRAL AND WESTERN WYOMING TONIGHT.
SNOWFALL WILL DEVELOP IN WESTERN TONIGHT WITH SIGNIFICANT SNOWFALL
EXPECTED.  THE HARDEST HIT AREAS WILL BE THE NORTHWEST MOUNTAINS
WHERE 6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED BY
TUESDAY EVENING. FIVE TO TEN INCHES ARE POSSIBLE IN THE THE BIGHORN
MOUNTAINS ABOVE ABOUT 7500 FEET LATE TONIGHT AND TUESDAY.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
TUESDAY MORNING OVER THE GREEN MOUNTAINS AND RATTLESNAKE
MOUNTAIN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG TO POTENTIALLY DAMAGING WINDS ARE POSSIBLE FROM JEFFREY
CITY TO CASPER TUESDAY...WITH SOUTHWEST WINDS OF 35 TO 45 MPH WITH
WIND GUSTS OVER 60 MPH ARE POSSIBLE.

THE SNOWFALL WILL CONTINUE THROUGH THE DAY TUESDAY ESPECIALLY OVER
THE NORTHWEST MOUNTAINS AS WELL AS THE BIGHORN MOUNTAINS.  TRAVEL
OVER THE PASSES IN THESE AREAS WILL LIKELY BE IMPACTED WITH SLICK...
SNOWPACKED ROAD SURFACES. AGAIN...SNOWFALL IN THE NORTHWEST
MOUNTAINS WILL RANGE FROM 6 TO 12 INCHES WITH LOCALLY HIGHER
AMOUNTS.  SNOWFALL OF 3 TO 5 INCHES ARE POSSIBLE IN THE JACKSON
VALLEY.  THE BIGHORNS COULD PICK UP 5 TO 10 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WIND SPEEDS OVER 40 MPH AND SNOWFALL
OVER 2 INCHES.  THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:07 PM MDTHigh Wind WatchRIWPark11 hr

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.